Vol. 28, No. 3, 1969

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 328: 1  2
Vol. 327: 1  2
Vol. 326: 1  2
Vol. 325: 1  2
Vol. 324: 1  2
Vol. 323: 1  2
Vol. 322: 1  2
Vol. 321: 1  2
Online Archive
The Journal
Editorial Board
Submission Guidelines
Submission Form
Policies for Authors
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Special Issues
Author Index
To Appear
Other MSP Journals
On the join of subnormal elements in a lattice

Robert Leroy Kruse

Vol. 28 (1969), No. 3, 571–574

Of fundamental importance to the study of subnormal subgroups is the following result of Wielandt:

Let A and B be subnormal subgroups of a group G such that A is normal in A B. Then A B is subnormal in G.

The usual proof of Wielandt’s result depends on the construction by conjugation of a special subnormal series from A to G. It would be of interest to obtain a proof which uses only the given subnormal series, without explicit dependence on conjugation, and valid in algebraic systems other than groups.

This note presents, in the more general context of a lattice with the normality relation introduced by R. A. Dean, a proof of the analogous result in case either A or B has defect three or less.

Mathematical Subject Classification
Primary: 06.30
Received: 19 March 1968
Published: 1 March 1969
Robert Leroy Kruse